Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

High BP mainly the systolic. Cardiac test, stress tests, MRI, CT normal. On clonidine, edarbycodil. Suggest?

User rating for this question
Very Good
Answered by

Emergency Medicine Specialist
Practicing since : 2000
Answered : 1962 Questions
I have high BP, mainly the systolic. Once it reaches 130 or higher I get heavy headed and feel bad. Bottom number rarely goes over 85. I at times get lightheaded and my legs feel like they could give way. Mostly feel that way when the BP is slightly elevated but also feel that way when it is 120's over 70's. I have had several tests, including cardiac work up, stress tests, brain mri, kidney ct, and everything comes back as normal. If I do physical things like around the yard, sometimes I have these symptoms, sometimes I don't. I am on Edarbycodyl 40/25 daily, edarbi 40mg daily, clonidine 0.1 mg prn 3 - 4 times a day, Gemfibrozil 600mg BID. I go back to my primary physician in a couple of weeks, but this has been going on for almost a year if not longer. I need help so I can feel good. Thanks
Posted Fri, 17 May 2013 in Hypertension and Heart Disease
Answered by Dr. R.A. Singh 6 hours later

Thanks for writing your query.

It will be helpful if you give more information on :-
1. Your job profile.
2. Your sleeping habits.
3. Any stress or mental tension you are feeling?

The blood pressure readings you have mentioned are within normal range according to your age.

I would like to mention that the medicine Edarbycoryl and Edarbi have same composition. You can discuss with your doctor on continuing the same medicines or changing some medicines.

You should also get your blood sugar tested. Variation in blood sugar level can also result in the symptoms mentioned by you.
Also get your blood pressure monitored by using an Ambulatory Blood Pressure Monitor.

Doing yoga and walking in fresh air will give you relief from stress, if any and will help to relieve your symptoms.

That being said a detailed cllinical examination can be provide more clues to reach to a probable diagnosis for your symptoms. Therefore visiting your doctor/neurologist and discussing these symptoms can be worthwhile.

I hope this is helpful to you. If you have any further query, I will be happy to help.

Above answer was peer-reviewed by
Follow-up: High BP mainly the systolic. Cardiac test, stress tests, MRI, CT normal. On clonidine, edarbycodil. Suggest? 12 hours later
I have been to those physicians, no answer except that I maybe sensitive to medicines, maybe all meds. I wake up and my BP is usually 147/84 on the average, I take a 0.1 clonidine, wait an hour then take the Edarbycodyl 40/25mg. My BP usually goes to a normal range for 7-10 hours then i take another 0.1 Clonidine. It does not matter at times if my BP is normal or high, I get that shaky, unstable, lightheaded feeling. My A1C was normal. Some days I have very few symptoms if none at all, other days it is hard to do things. At times my face and neck feel rigid, and that it is locked in place but yet i can stillmove. that might last about 5 minutes to 30 minutes. Brain MRI-normal, Kidneys and functions-normal, all tests have come back normal that I have taken. Also, I do have muscle spasms in my upper left arm at times. Not painful, just annoying. All cardiac work up is normal. I see my Doctor on May 10 for another complete blood work. Mainly checking my liver enzymes, cholesterol, and other tests. It has been about 4 months since last done. I was working, but I am not now since april 2011. I have trouble with my left anle since 1987 from military action. It locked up and have surgeries on it. Hard to stand for 8 or more hours with pain and swelling. So i had to quit work. IMy doctor told me to file for ssi disability. I receive some from the VA. I have bills like everyone else, and I am using retirement money and i know it wont last forever. My doctor says i do have some anxiety. I do not worry about much at all, and I sleep well, eat well, I am 6'1" and weigh 232 pounds. I stay as active as I can and have walked in different relays. I would love to do more, but these issues limit me. I need some help in finding out what is going on. please help. thanks
Answered by Dr. R.A. Singh 1 hour later
Thanks for providing more information.

It is good that you are going for a medical check-up.
Sometimes, too much of antihypertensive medicines can cause light headedness.

I would suggest that you should go for yoga and meditation which will help you to lead a life in a more positive way in addition to controlling the blood pressure.

Anxiolytics have a role in controlling the anxiety component, but should be taken under medical supervision only.

I hope this answers your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor